MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; CT-1 0 PDO 30CM

SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; CT-1 0 PDO 30CM
Model Number SXPD1B401
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing in-process, or final inspection process.The actual device was not available for testing / review.No photos of the surgical site were provided for review, if samples, photos or additional information become available at a later date, the samples, photos or information will be reviewed and results will added to the file.A follow-up report will be submitted.The suture breaking during use most likely resulted from the interaction of specific procedural related stress in contrast to the suture strength.It's also possible the devices are being grasped with surgical instruments damaging the suture allowing the suture to break during use.The precautions section of the ifu for the stratafix device states, ¿the tying of knots on the barbed section of material will damage the barbs and potentially reduce their effectiveness.Care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.¿ pdo suture material can change color, become brittle; break easily if exposed more than the recommended time for this type of material.Surgical specialties documents the exposure time throughout the inspection and manufacturing processes to prevent over-exposure prior to packaging the devices.The exposure time for the reported lots were reviewed and meet all requirements.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points, swage areas and attachments, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without receiving actual/sterile devices from this same lot to review/test or receiving detailed information regarding the pre-operative preparation of the devices, tools utilized to grasp the devices, the method utilized to anchor the device in the tissue, the patient¿s health status and quality of the tissue, or the surgeon¿s experience and/or technique, a definitive root cause for the reported event cannot be confirmed with certainty.
 
Event or Problem Description
It was reported after suturing, it was found that the suture knot had slipped and loosened resulting in incomplete alignment of the ovarian tissue.A new suture was needed to suture the ovarian resulting in surgical delay.

Brand Name
STRATAFIX
Common Device Name
CT-1 0 PDO 30CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V
corredor tijuana rosarito 2000
#24702 b ejido francisco villa
tijuana MA 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 
MDR Report Key21072044
Report Number3010692967-2024-00143
Device Sequence Number20909703
Product Code NEW
UDI-Device Identifier10705031227941
UDI-Public10705031227941
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K132268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPD1B401
Device Lot NumberDC14LPJ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Initial Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age25 YR
Patient SexFemale